Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Omaha, NE

May 6, 2007Cass County, Sarpy County, Nebraska

NWS Omaha, NE issued this flash flood warning at May 6, 2007, 1:06 AM CDT for Cass County, Sarpy County, Nebraska. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 1:06 AM CDT (06:06 UTC)
Expired
May 6, 2007, 3:00 AM CDT
In force
114 min
Issued by
NWS Omaha, NE
Area
Whole counties

Counties Cass County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 40 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 060609
FFWOAX
NEC025-153-060800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
106 AM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SARPY COUNTY IN EAST CENTRAL NEBRASKA...
  CASS COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 300 AM CDT

* AT 104 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAPILLION 
  AND BELLEVUE.

WATER WAS RUNNING ACROSS PORTIONS OF HIGHWAY 75 IN CASS COUNTY OVER 
THE LAST HALF HOUR AS REPORTED BY EMERGENCY MANAGER OFFICIALS.  
SARPY COUNTY AS WELL AS NORTHERN CASS COUNTY HAD REPORTS OF 1.5 TO 
2.0 INCHES OF RAINFALL OVER THE LAST HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.

LAT...LON 4085 9609 4084 9586 4098 9587 4117 9590
      4117 9608

$$

JR
2 follow-up statements
000 
WGUS73 KOAX 060708
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
206 AM CDT SUN MAY 6 2007

NEC025-153-060800-
SARPY NE-CASS NE-
206 AM CDT SUN MAY 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR CASS
AND SARPY COUNTIES...

AT 204 AM CDT...ALTHOUGH DOPPLER RADAR INDICATES THUNDERSTORMS HAVE 
MOVED OUT OF THE WARNED AREA...SWOLLEN CREEKS ARE LIKELY TO BE 
ONGOING FOR THE NEXT COUPLE OF HOURS.  FLASH FLOODING IS STILL A 
POSSIBILITY ACROSS SOME OF THE AREA CREEKS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PLATTSMOUTH...PAPILLION...OFFUTT AFB AND BELLEVUE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4085 9609 4084 9586 4098 9587 4117 9590
      4117 9608

$$

JR
000 
WGUS73 KOAX 060744
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
243 AM CDT SUN MAY 6 2007

NEC025-153-060753-
SARPY NE-CASS NE-
243 AM CDT SUN MAY 6 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CASS AND SARPY
COUNTIES...

ALTHOUGH RAINS ARE MOVING BACK INTO THE AREA...THERE WERE NO REPORTS 
OF FLOODING ACROSS EITHER OF THE COUNTIES.  THE RAINFALL HAS 
DECREASED IN MAGNITUDE FROM WHAT IT WAS EARLIER IN THE EVENING.

LAT...LON 4085 9609 4084 9586 4098 9587 4117 9590
      4117 9608

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:07 PM CDT, 8 hours 59 minutes earlier.

Area forecast discussion, May 5, 4:07 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007

.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.

LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.

EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.

IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.

NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.

DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
     030>034-042>045-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
     079-080-090-091.

&&

ZAPOTOCNY
Hazardous weather outlook, May 6, 1:03 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
103 AM CDT SUN MAY 6 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
103 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF
SOUTHWEST IOWA UNTIL 4 AM CDT.  ISOLATED TORNADOES ALONG
WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EARLY
THIS MORNING EAST OF A SIOUX CITY TO FAIRBURY LINE.  A
LINE OF SEVERE THUNDERSTORMS OVER NORTHERN KANSAS HAS
THE POTENTIAL TO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES
THROUGH EARLY MORNING.

FLOODING IS POSSIBLE TONIGHT WITH THESE STORMS. RAINFALL OF ONE TO
TWO INCHES PER HOUR ARE POSSIBLE IN THE STORMS.

ON SUNDAY...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS
AND TORNADOES ARE POSSIBLE.  THE ATMOSPHERE WILL REMAIN VERY MOIST
AND UNSTABLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING.

THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THROUGH SUNDAY EVENING.

SMITH

In the hours before

Local storm report, May 5, 9:38 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
938 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     2 NE IMOGENE            40.90N 95.40W
05/05/2007                   FREMONT            IA   TRAINED SPOTTER

            METAL FARM BUILDING STREWN ABOUT AREA AND ROADWAY. MILLS
            AND FREMONT COUNTY LINE...1/4 MILE WEST OF HWY59

&&

JKLISH
Local storm report, May 5, 9:46 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
946 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     6 E HENDERSON           41.14N 95.32W
05/05/2007                   MONTGOMERY         IA   TRAINED SPOTTER

            2 MILES SOUTH OF POTTAWATTAMIE COUNTY LINE AND 3 EAST OF
            THE MILLS COUNTY LINE. ROOF TORN OFF OF A HOUSE.

&&

JKLISH
Local storm report, May 5, 10:26 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1026 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             COUNCIL BLUFFS          41.24N 95.86W
05/05/2007  E0.75 INCH       POTTAWATTAMIE      IA   TRAINED SPOTTER

&&

JKLISH
Local storm report, May 5, 10:36 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1036 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             NEBRASKA CITY           40.68N 95.86W
05/05/2007  E1.00 INCH       OTOE               NE   LAW ENFORCEMENT

&&

JKLISH
Local storm report, May 5, 11:38 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1138 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             6 S NEBRASKA CITY       40.59N 95.86W
05/05/2007  E1.00 INCH       OTOE               NE   LAW ENFORCEMENT

1128 PM     HAIL             OMAHA                   41.26N 96.01W
05/05/2007  E1.00 INCH       DOUGLAS            NE   TRAINED SPOTTER

            I80 AND 84TH STREET

&&

JKLISH
Local storm report, May 6, 12:18 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      MISSOURI VALLEY         41.56N 95.90W
05/05/2007                   HARRISON           IA   LAW ENFORCEMENT

            HWY30 AND COUNTY ROAD F66

&&

JKLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:13 PM CDTFlash Flood WarningOAXDodge, Washington2 hr
May 5, 7:13 PM CDTSevere Thunderstorm WarningOAXSaunders32 min
May 5, 7:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington33 min
May 5, 7:34 PM CDTSevere Thunderstorm WarningOAXBurt56 min
May 5, 8:03 PM CDTFlash Flood WarningOAXBurt117 min
May 5, 9:42 PM CDTSevere Thunderstorm WarningOAXBoone33 min
May 5, 9:51 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington24 min
May 5, 10:11 PM CDTSevere Thunderstorm WarningOAXOtoe34 min
May 5, 10:49 PM CDTSevere Thunderstorm WarningOAXNemaha, Otoe41 min
May 5, 10:53 PM CDTSevere Thunderstorm WarningOAXPawnee37 min
May 5, 11:22 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy23 min
May 5, 11:24 PM CDTSevere Thunderstorm WarningOAXOtoe36 min
May 5, 11:34 PM CDTSevere Thunderstorm WarningOAXKnox41 min
May 5, 11:44 PM CDTSevere Thunderstorm WarningOAXPawnee46 min
May 6, 12:19 AM CDTSevere Thunderstorm WarningOAXDodge41 min
May 6, 12:32 AM CDTFlash Flood WarningOAXGage, Johnson, Otoe, Pawnee118 min
May 6, 1:01 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson59 min
May 6, 1:14 AM CDTFlash Flood WarningOAXJefferson2 hr
May 6, 4:14 AM CDTFlash Flood WarningOAXSarpy2 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.